Alert archive / California / Wind Advisories in 2020

Wind Advisory 8, NWS San Francisco Bay Area, CA

October 24, 20209 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Oct 24, 2020, 2:06 AM PDT for 9 counties in California. It took effect at Oct 25, 2020, 4:00 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2020, 2:06 AM PDT (09:06 UTC)
In effect from
Oct 25, 2020, 4:00 PM PDT
Expired
Oct 26, 2020, 11:00 AM PDT
In force
19 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 9.1 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2020-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2020-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

632 
WWUS76 KMTR 240906
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
206 AM PDT Sat Oct 24 2020

CAZ006-505>513-529-242100-
/O.UPG.KMTR.HW.A.0003.201025T2300Z-201026T1700Z/
/O.NEW.KMTR.WI.Y.0008.201025T2300Z-201026T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Santa Cruz, Watsonville, and Live Oak
206 AM PDT Sat Oct 24 2020

...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 11 AM PDT MONDAY...

* WHAT...Northeast winds 20 to 35 mph with gusts up to 55 mph 
  below 1000 feet. Gusts to 70 mph above 1000 feet.

* WHERE...The entire San Francisco Bay Region.

* WHEN...From 4 PM Sunday to 11 AM PDT Monday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition to fire weather concerns these
  winds will have the potential to bring down fire weakened trees
  and branches across the region. Any temporary structures such 
  as tents and scaffolding will be compromised. This event has the
  the potential to be as strong or stronger as winds during the 
  2017 Wine Country Fires with widespread potential for damaging 
  winds throughout the Bay Area Sunday night.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
5 follow-up statements
622 
WWUS76 KMTR 242039
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
139 PM PDT Sat Oct 24 2020

CAZ006-505>513-529-250900-
/O.CON.KMTR.WI.Y.0008.201025T2300Z-201026T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Santa Cruz, Watsonville, and Live Oak
139 PM PDT Sat Oct 24 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SUNDAY TO 11 AM PDT
MONDAY...

* WHAT...Northeast winds 20 to 35 mph with gusts up to 55 mph 
  below 1000 feet. Gusts to 70 mph above 1000 feet.

* WHERE...The entire San Francisco Bay Region.

* WHEN...From 4 PM Sunday to 11 AM PDT Monday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition to fire weather concerns these
  winds will have the potential to bring down fire weakened trees
  and branches across the region. Any temporary structures such 
  as tents and scaffolding will be compromised. This event has the
  the potential to be as strong or stronger as winds during the 
  2017 Wine Country Fires with widespread potential for damaging 
  winds throughout the Bay Area Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
477 
WWUS76 KMTR 250847
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
147 AM PDT Sun Oct 25 2020

CAZ006-505>513-529-252100-
/O.CON.KMTR.WI.Y.0008.201025T2300Z-201026T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Santa Cruz, Watsonville, and Live Oak
147 AM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SUNDAY TO 11 AM PDT
MONDAY...

* WHAT...Northeast winds 20 to 35 mph with gusts up to 55 mph 
  below 1000 feet. Gusts to 70 mph above 1000 feet.

* WHERE...The entire San Francisco Bay Region.

* WHEN...From 4 PM Sunday to 11 AM PDT Monday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition to fire weather concerns 
  these winds will have the potential to bring down fire 
  weakened trees and branches across the region. Any temporary 
  structures such as tents and scaffolding will be compromised. 
  This event has the the potential to be as strong or stronger 
  as winds during the 2017 Wine Country Fires with widespread 
  potential for damaging winds throughout the Bay Area Sunday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
174 
WWUS76 KMTR 252045
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
145 PM PDT Sun Oct 25 2020

CAZ006-505>513-529-260900-
/O.CON.KMTR.WI.Y.0008.201025T2300Z-201026T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Santa Cruz, Watsonville, and Live Oak
145 PM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY...

* WHAT...Northeast winds 20 to 35 mph with gusts up to 55 mph 
  below 1000 feet. Gusts to 70 mph above 1000 feet.

* WHERE...The entire San Francisco Bay Region.

* WHEN...Until 11 AM PDT Monday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition to fire weather concerns 
  these winds will have the potential to bring down fire 
  weakened trees and branches across the region. Any temporary 
  structures such as tents and scaffolding will be compromised. 
  This event has the the potential to be as strong or stronger 
  as winds during the 2017 Wine Country Fires with widespread 
  potential for damaging winds throughout the Bay Area Sunday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
140 
WWUS76 KMTR 260825
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
125 AM PDT Mon Oct 26 2020

CAZ006-505>513-529-261800-
/O.CON.KMTR.WI.Y.0008.000000T0000Z-201026T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Santa Cruz, Watsonville, and Live Oak
125 AM PDT Mon Oct 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...Northeast winds 20 to 35 mph with gusts up to 55 mph 
  below 1000 feet. Gusts to 70 mph above 1000 feet.

* WHERE...The entire San Francisco Bay Region.

* WHEN...Until 11 AM PDT Monday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition to fire weather concerns 
  these winds will have the potential to bring down fire 
  weakened trees and branches across the region. Any temporary 
  structures such as tents and scaffolding will be compromised. 
  This event has the the potential to be as strong or stronger 
  as winds during the 2017 Wine Country Fires with widespread 
  potential for damaging winds throughout the Bay Area Sunday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
939 
WWUS76 KMTR 261741
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1041 AM PDT Mon Oct 26 2020

CAZ006-505>513-529-261845-
/O.EXP.KMTR.WI.Y.0008.000000T0000Z-201026T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Santa Cruz, Watsonville, and Live Oak
1041 AM PDT Mon Oct 26 2020

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

Wind speeds at elevations below 2500 feet have dropped below 
advisory levels. Therefore, the Wind Advisory will be allowed to 
expire at 11 AM PDT. Winds will remain breezy to gusty at times, 
but much weaker than Sunday night.

$$

For more information from the National Weather Service visit
http://weather.gov/mtr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 23, 10:53 PM PDT, 3 hours 13 minutes earlier.

Area forecast discussion, Oct 23, 10:53 PM PDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1053 PM PDT Fri Oct 23 2020

.SYNOPSIS...Seasonably cool conditions will persist through Saturday
with widespread night and morning low clouds. A strong offshore wind
event will develop over the greater San Francisco Bay Area on Sunday
producing critical to extreme fire weather conditions into at least
Monday. Strong and potentially damaging winds will be possible
across portions of the region late Sunday evening into early Monday
morning before wind speeds begin to diminish. High pressure will
bring a warming trend for much of next week with warm days and cool
nights as overnight lows drop into the 30s for interior valleys.

&&

.DISCUSSION...as of 09:19 PM PDT Friday...As the sun began to set
things got interesting at least from a fire weather standpoint.
GOES West picked up a new hotspot in Napa County near Angwin/Pope
Valley. The heat signature happened to be associated with the Pope
Fire. Fortunately, the offshore gradient had relaxed considerably
over the last 24 hours leading to much weaker winds. Winds near
the fire were relatively light with fuels and topography being the
main player in fire spread. Ridge level winds were slightly
stronger, which did cause some minor ember cast issues. As of this
writing fire spread has dropped, but crews will remain on scene
through at least early tonight.

For the rest of tonight - the marine layer is slowly trying to
make a return with it oozing down the North Bay Coast. Do expect
the marine layer to continue to deepen and move inland by Saturday
morning. Some patchy fog/drizzle will be possible. Saturday will
be a seasonably cool day around the region with onshore flow.

The big focus is still the significant wind and fire weather event
to unfold beginning Sunday - peaking Sunday evening/Monday morning
then easing Monday into Tuesday. As the 00Z NAM begins to trickle
in the event is getting into better focus. Once the dry cold front
pushes through early Sunday winds shift offshore and begin to
ramp up, but more importantly the RH values begin to plummet in
earnest. Unfortunately, the real push of drier air (less than 20%)
also occurs with the crank up wind speed. Time of this combo is
late Sunday afternoon/evening. 925mb (2500'ft) winds are already
showing 50kts. Earlier run of the local WRF model had a fews 60kt
winds at 925mb. Simply put super windy. For more details on the
overall event see the previous discussion below...

For some extra technical/geeky weather info keep reading - decided
to look at a cross section spanning the from the North Bay Coast
northeast over the North Bay Mts (specifically Mt St Helena).
Plotted on the cross section was Equiv Pot Temp (Theta-E), omega
(vertical movement) and wind speeds. This is a good way to
diagnose mountain wave potential. Time of concern was right before
the big push of wind - 00Z Monday (Sunday evening local). The
cross section shows there is potential for a mountain wave to
develop. This would mean a very strong push of wind on the lee
slope (west side of Mt St Helena) into the valley. Also drew
another cross section crossing the Sierra Crest. It too shows a
similar setup, but the wind strength potential is even greater
coming down the slopes of the Crest (low more negative Omega).
Forecast Pt Soundings on the lee slopes also show a thermal
profile with a stable layer just above ridgeline adding another
signature for mountain wave development. Mountain wave meteorology
is complex and a lot of factors have to line up just right and
this is just one model cross section. So stay tuned to the
forecast, have a plan and stay safe.

&&

.PREV DISCUSSION...as of 01:55 PM PDT Friday...

All attention turns to the upcoming wind and fire weather event
which will begin on Sunday. The forecast models are in good
agreement indicating a dry frontal boundary dropping across the
greater San Francisco Bay Area Sunday afternoon in response to a
mid/upper level trough digging southward across the Northern
Rockies. Atmospheric conditions will rapidly dry from north to south
across the region with north to northeast winds becoming strong and
gusty, even in the lower elevations and along the coastline. This
wind and fire weather event is on track to be the strongest the
region has experienced so far this fall.

Now the details: The first burst of stronger offshore winds will
begin over the interior North Bay Mountains (primarily of Napa
County)late Sunday morning as winds come down the Sacramento Valley.
These stronger winds will then spread across the remainder of the
North Bay and then into the East Bay Hills including the Diablo
Range Sunday afternoon. As these winds will be synoptically driven,
the typical diurnal tendencies are not likely. Thus, strong and
potentially damaging winds will spread over much of the San
Francisco Bay Area during the late afternoon/evening hours on
Sunday. While the strongest winds will occur in the hills, ridges
and peaks, valley and coastal areas will likely experience offshore
winds gusting to 40 to 50 mph. Thus, a High Wind Watch is in effect
for the entire San Francisco Bay Area while weaker winds are
forecast to persist over Monterey and San Benito Counties. From the
previous forecast discussion: "Wind damage will be likely for any
fire weakened trees. Downed trees, branches and powerlines will be a
high possibility. In addition any temporary tents or structures may
be compromised by the strong burst of winds. Make plans now for
possible power outages whether they are planned or unplanned. In
simple terms this event looks to be on par with the 2017 wine
country fires and last years Kincade fire (that occurred Oct 26-27th
2019). Will say the meteorological setup is slightly different. Cold
advection looks stronger which should favor better mixing of winds
to the surface. In addition though the North Bay may take the brunt
of the wind much of the East Bay, SF Peninsula and Santa Cruz
mountains will see high wind potential as well as the Highway 1
corridor Sunday night. The 2017 wine country and 2019 Kincade peaked
between 9 pm and roughly 1-3 am at night. This event may arrive
slightly earlier but should any fires start it will be a long night
of gusty winds. In addition the airmass appears to be much drier
with humidity values forecast to plummet into the single digits and
teens. There will be no marine layer so even the valleys will be
bone dry. And as has been noted throughout the week this will all
occur on top of record dry fuels. So yes it has similarities to the
2018 Camp Fire as well. Trying to think back and this pattern shows
strong signals to some memorable Sierra East Wind events where the
winds howl down the corridors of Interstate 80 and Hwy 50 pouring
out across the Bay Area. Believe the 2004 Fred, Power and Rumsey
fires showed big growth days under a similar setup."

Wind speeds will begin to diminish during the day Monday as the
aforementioned mid/upper level low drops into the Desert Southwest
and then ejects eastward across Texas by the middle of next week.
That said, gusty offshore winds will persist in the interior North
Bay Mountains and potentially the East Bay Hills through at least
Monday evening. Regardless, critically dry conditions will remain in
place region-wide through midweek as high pressure builds in from
the Pacific. This will bring about mild to warm daytime temperatures
while overnights will be cool under mainly clear sky conditions.
Expecting many of the interior valleys to drop into the mid/upper
30s next week, the coldest of the season. Dry conditions then appear
likely to persist heading into November.

&&

.AVIATION...as of 10:50 PM PDT Friday...Stratus has been slow to
reform as drier air helped clear the startus out this afternoon.
The flow is becoming more onshore favoring a redevelopment of low
clouds tonight. This is supported by the models which show
increasing low level moisture tonight and Saturday. Clouds
spreading to the coast and spreading intpo the Bay Area after 12Z.
Clearing mid to late morning.

Vicinity of KSFO...Most of the clouds will be surrounding SFO
with MVFR cigs finally getting in after 13-15Z. Bases 1000-1500
ft. Clearing by 18Z as the entire Bay Area starts to clear out.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...Still clear over Monterey Bay with only
patchy stratus south of Point Lobos. IFR cigs returning after 12Z.
With increasing low-level moisture on Saturday only partial
afternoon clearing is expected at MRY.

&&

.FIRE WEATHER...as of 01:55 PM PDT Friday...The Fire Weather
Watch has been upgraded to a Red Flag Warning and been expanded
to include the entire San Francisco Bay Area, including valley and
coastal locations.

High confidence that damaging burst of winds arrives as early as
4-7 pm Sunday afternoon rapidly passing from east to west over
much of the Bay Area. Current model solutions show winds peaking
between 7 pm and midnight Sunday (gusts to 70 mph looks likely)
night as this is being driven by the timing of a cold front well
to our east. Point being is this won't take on the usual middle
of the night timing that often occurs with Bay Area offshore
winds. As noted above for comparison this will be on par with the
2017 Wine Country and 2019 Kincade Fire. Still think the setup is
slightly different and will favor strong wind potential over a
larger region that will include all of the East Bay, SF Peninsula
and much of the Santa Cruz mtns as well as Highway 1 corridor from
Sonoma southward to Half Moon Bay.

Just looked at fuels and ERC readings setting new records. The
stratus coverage the next 1-2 days will temper some of the fine
fuels but it wont matter. Other high confidence element here is
the incredibly dry airmass that will quickly overspread the region
Sunday night into Monday. Expecting widespread RH values in the
single digits and teens at all elevations with no help from the
marine layer.

Any ignitions Sunday evening and night will be very problematic.
Winds will ease Monday morning but low humidity and offshore winds
to continue at lighter wind speeds Monday into Tuesday. High
pressure next week with no rain through the end of the month.

&&

.MARINE...as of 10:49 PM PDT Friday...A 1030 mb high is centered
825 miles west of Cape Mendocino while a weak surface low is off
the Big Sur coast. Winds will be light across the waters except
for moderate northwest winds over the northern outer waters
through Saturday. Winds will become offshore Sunday and increase
significantly by Sunday night as strong  surface high pressure
moves into the northern Great Basin.  Widespread gale force winds
can be expected over the northern  waters and San Francisco Bay
Sunday night. Winds slowly decreasing Monday. Mixed seas persist
with a moderate northwest swell and a  longer period southerly
swell. A long period northwest swell  arrives Sunday night.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm

&&

PUBLIC FORECAST: MM/RGass
AVIATION: W Pi
MARINE: W Pi
FIRE WEATHER: RGass/RWW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 2:12 AM PDTGale WatchMTR25 hr
Oct 24, 2:47 PM PDTSmall Craft AdvisoryMTR12 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.